Alert archive / North Dakota / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this ice storm warning at Mar 30, 2007, 7:36 AM CDT for 4 counties in North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 7:36 AM CDT (12:36 UTC)
- Expired
- Mar 30, 2007, 10:58 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 16 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this ice storm warning went out at Mar 30, 3:08 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 30, 3:08 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 308 AM CDT FRI MAR 30 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM WILL FOCUS ON MIXED WINTRY PRECIPITATION MAINLY THIS MORNING OVER MUCH OF THE FORECAST AREA. OVERALL HAVE SIDED CLOSER TO THE GLOBAL MODEL SOLUTIONS...ALTHOUGH NOT MUCH DIFFERENCE SEEN IN THE FIRST 24 HOURS OF THE FORECAST PERIOD BETWEEN ANY ONE SOLUTION. CURRENTLY...LARGE IMPULSE OF ENERGY FROM THE UPPER LEVEL LOW OVER THE FOUR CORNERS REGION CONTINUES TO ADVECT NORTHWARD TOWARDS THE THE NORTHERN PLAINS. IN ASSOCIATION WITH THIS ENERGY A LARGE AREA OF PRECIPITATION IS MOVING NORTH THROUGH NEBRASKA AND SOUTH DAKOTA...AND SHOULD BE OVER THE SOUTHWEST AND SOUTH CENTRAL COUNTIES WITHIN THE NEXT 2-4 HOURS. THUS FAR MOST PRECIP REPORTS HAVE BEEN ALL RAIN ACROSS THE WARM SECTOR TO OUR SOUTHEAST...WHILE A MIX IS BEING OBSERVED TO OUR SOUTHWEST OVER WESTERN SOUTH DAKOTA. AHEAD OF THE MAIN PUSH OF PRECIP...-FZRA HAS BEEN OBSERVED OVER HEI THE PAST SEVERAL HOURS. THIS IS PRIMARILY DUE TO DRY AIR ALOFT PREVENTING SEEDING OF THE SUPERCOOLED WATER IN THE LOWER LEVELS...BUT SHOULD SATURATE AND TURN TO ALL SNOW LATER THIS MORNING. THIS SCENARIO WILL REPEAT ITSELF OVER OTHER PORTIONS OF WESTERN AND CENTRAL ND OVER THE NEXT 3-6 HOURS OR SO BEFORE THE MAIN PRECIP PUSH MOVES IN. DIK AT 3AM CST HAS ALSO JUST REPORTED -FZRA. THE MID LEVEL ENERGY IMPULSE WILL CONTINUE TO PUSH NORTH THIS MORNING...ENCOMPASSING MOST OF THE FORECAST AREA IN PRECIPITATION BETWEEN 12 AND 18Z. PRECIPITATION TYPE IS VERY TRICKY...BUT SEE NO REASON TO DEVIATE MUCH FROM THE PREVIOUS FORECAST THINKING. LATEST HPC SNOWFALL GUIDANCE HAS BEEN GREATLY DIMINISHED FROM EARLIER YESTERDAY...ONLY PAINTING AT MOST 4 INCHES ACROSS THE SOUTHWEST AND WEST CENTRAL NOW. PRECIP TYPE SHOULD REMAIN ALL SNOW HERE...WITH PERHAPS A FEW HOURS EARLY THIS MORNING AS SOME LIGHT FREEZING RAIN. WITH THAT SAID...LATEST RADAR LOOP SHOWING MODERATE RETURNS NW OF PIERRE...MOVING STRAIGHT TOWARDS THE WARNED COUNTIES IN SOUTHWEST ND. THUS THINK IT WOULD BE PREMATURE TO DOWNGRADE NOW AS STILL SEE POTENTIAL FOR 6 INCHES...SO WILL LEAVE THE WARNING BE AND LET THE MORNING CREW REEVALUATE. WILL ALSO LET THE WINTER WEATHER ADVISORY RIDE ELSEWHERE WITH THERMAL PROFILES CONTINUING TO SUGGEST FREEZING PRECIP POTENTIAL. THE PRECIPITATION WILL END SOUTH TO NORTH THIS AFTERNOON AND EVENING AS THE MID LEVEL DYNAMICS PUSH INTO CANADA AND THE SURFACE TROUGH MOVES EAST. NEXT IMPULSE OF ENERGY PUSHES NORTH DURING THE DAY SATURDAY AND OVERNIGHT INTO EARLY SUNDAY. THE EASTERN THIRD OF THE FORECAST AREA WILL SEE THE BEST CHANCE OF RAIN AND SNOW...AND THIS IS HANDLED WILL IN THE PREVIOUS FORECAST SO ONLY SOME MINOR TWEAKS HERE. LEFT SLIGHT CHANCE POPS IN SUNDAY DAYTIME AS MID LEVEL POSITIVE VORTICITY ADVECTS THROUGH THE REGION. SUNDAY NIGHT WILL SEE PRECIP CHANCES WEST AS THE NEXT BIG SYSTEM APPROACHES THE NORTHERN PLAINS. OVERALL TEMPERATURES WILL BE COOL TODAY MAINLY IN THE LOW TO MID 30S DUE TO CLOUD COVER AND PRECIPITATION...THEN WARMING THROUGH THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE SEASONAL BY SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT... MONDAY LOOKS TO BE AN ACTIVE WEATHER DAY AS A LONG ADVERTISED UPPER TROUGH SWEEPS THROUGH THE NORTHERN PLAINS. THE GFS AND ECMWF ARE IN AGREEMENT HERE SO I UPPED POPS A BIT. TEMPERATURE PROFILES FAVOR SNOW WITH THIS SYSTEM. TUESDAY WILL BE A RECOVERY DAY AS THE AFOREMENTIONED SYSTEM EXITS TO THE EAST. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE LONG RANGE AS THE POLAR JET REMAINS SOUTH OF THE STATE. A COLD ARCTIC IS PROGGED TO BE OVER THE PLAINS STATES FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ017>023-025-034>037-042-045>048-050-051. WINTER STORM WARNING UNTIL 3 PM MDT THIS AFTERNOON FOR NDZ031>033-040-041-043-044. WINTER WEATHER ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ002>005-010>013. FLOOD WATCH THROUGH THIS EVENING FOR NDZ023-025-036-037-047-048- 050-051. && NH/RSL
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT FRI MAR 30 2007 NDZ002>005-010>013-017>022-034-035-042-045-046-311000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT- SIOUX-EMMONS- 500 AM CDT FRI MAR 30 2007 /400 AM MDT FRI MAR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL SPREAD A MIX OF RAIN...SNOW AND SLEET OR FREEZING RAIN OVER CENTRAL NORTH DAKOTA TODAY. TRAVEL WILL BECOME HAZARDOUS AS ROADWAYS BECOME SLIPPERY. USE EXTRA CAUTION IF YOU PLAN TO TRAVEL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TWO UPPER LEVEL SYSTEMS WILL BRING ADDITIONAL CHANCES OF RAIN AND SNOW TO THE REGION OVER THE NEXT SEVERAL DAYS. THE FIRST STORM SYSTEM WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA ON SATURDAY. THE SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-047-048-050-051-311000- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 500 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM OVER THE CENTRAL AND NORTHERN PLAINS WILL CONTINUE TO DEVELOP OVER THE CENTRAL PART OF THE COUNTRY THROUGH SATURDAY BEFORE MOVING NORTH OF THE GREAT LAKES SATURDAY NIGHT. THIS STORM WILL BRING RAIN WITH HEAVY RAIN POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT THROUGH TODAY. IN ADDITION TO THE RAIN...FREEZING RAIN AND SLEET MAY FORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER CHANCE OF RAIN AND SNOW TO SOUTHEAST NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-311000- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 400 AM MDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL BRING HEAVY SNOW AND BLOWING SNOW TO THE REGION TONIGHT. A MIX OF SLEET AND FREEZING RAIN ARE POSSIBLE AT TIMES. TRAVEL WILL BECOME HAZARDOUS AS ROADWAYS BECOME SLIPPERY. USE EXTRA CAUTION IF YOU PLAN TO TRAVEL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TWO UPPER LEVEL SYSTEMS WILL BRING ADDITIONAL CHANCES OF RAIN AND SNOW TO THE REGION OVER THE NEXT SEVERAL DAYS. THE FIRST STORM SYSTEM WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA ON SATURDAY. THE SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-311000- DIVIDE-WILLIAMS- 500 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL SPREAD A MIX OF RAIN...SNOW AND SLEET OR FREEZING RAIN OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. MUCH OF THE PRECIPITATION WILL FALL AWAY FROM NORTHWEST NORTH DAKOTA...ALTHOUGH SOME ROADWAY HAZARDS MAY DEVELOP DUE TO THE WEATHER THIS MORNING ACROSS THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TWO UPPER LEVEL SYSTEMS WILL BRING ADDITIONAL CHANCES OF RAIN AND SNOW TO THE REGION OVER THE NEXT SEVERAL DAYS. THE FIRST STORM SYSTEM WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA ON SATURDAY. THE SECOND STORM SYSTEM WILL ARRIVE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Ice Storm Warnings in North Dakota, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.